Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 32, NWS Norman, OK

March 12, 2001Hughes County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Mar 12, 2001, 1:06 AM CST for Hughes County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Mar 12, 2001, 1:06 AM CST (07:06 UTC)
Expired
Mar 12, 2001, 1:45 AM CST
In force
39 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Hughes County, OK

The radar

The Norman radar (KTLX), 90 km from the middle of the area, began a volume at 07:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 7.1 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2001-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 213 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2001-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
213 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
450 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 120708
SVROKC
OKC063-120745-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
106 AM CST MON MAR 12 2001

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HUGHES COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 145 AM CST

* AT 1249 AM CST...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 17
  MILES WEST OF HOLDENVILLE...MOVING EAST AT 50 MPH.

* LOCATIONS IN THE WARNING INCLUDE HOLDENVILLE...LAMAR...WETUMKA AND
  YEAGER

HAIL UP TO THE SIZE OF HALF DOLLARS AND WINDS TO 60 MPH ARE LIKELY 
WITH THIS SEVERE THUNDERSTORM.

LAT...LON 3512 9647 3495 9648 3499 9610 3529 9613

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 9:15 PM CST, 3 hours 51 minutes earlier.

Area forecast discussion, Mar 11, 9:15 PM CST, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
915 PM CST SUN MAR 11 2001

LINE OF THUNDERSTORMS FROM W OF OKC TO NEAR LAW SHOULD BE THE END
OF IT THIS EVENING. WILL REMOVE POPS W OF THIS LINE, AND LOWER THEM
TO 20PCT JUST AHEAD OF IT IN THE SW WHERE THERE STILL IS A
POSSIBILITY OF DEVELOPMENT S-WARD INTO SOME OF THE TX ZONES. DENSE
FOG REMAINS A PROBLEM IN THE OKC AREA THIS EVENING, BUT SHOULD BE
REMOVED BY THE STORMS ONCE THEY ARRIVE. DUE TO LIMITED DURATION AND
AREAL EXTENT OF FOG, WILL NOT ISSUE AN ADVISORY BUT WILL COVER WITH
NOWS. WINDS WILL BE HIGHLY VARIABLE DUE TO MULTITUDE OF FRONTS AND
OTHER BOUNDARIES ACROSS W PARTS OF AREA. MESOETA SUGGESTS BOUNDARSIES
CONSOLIDATING INTO A SINGLE NE-SW FRONT FROM CENTRAL OK TO N CENTRAL
TX BY 12Z. WILL ADJUST WIND FORECAS TONIGHT BASED ON THIS SCENARIO.

24

.OUN...
OK...NONE.
TX...NONE.

In the hours before

Local storm report, Mar 11, 7:47 PM CST, 5 hours 19 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
747 PM CST SUN MAR 11 2001

TIME (CST) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0720 PM    2 NW HENRIETTA            TX   .75 INCH HAIL
03/11/01   CLAY                           PUBLIC REPORT

0737 PM    5 S HENRIETTA             TX   .88 INCH HAIL
03/11/01   CLAY                           AMATEUR RADIO REPORT

0737 PM    5 NW HENRIETTA            TX   .88 INCH HAIL
03/11/01   CLAY                           AMATEUR RADIO REPORT

0748 PM    5 S PETROLIA              TX   1.00 INCH HAIL
03/11/01   CLAY                           AMATEUR RADIO REPORT

FM
Local storm report, Mar 11, 8:26 PM CST, 4 hours 40 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
826 PM CST SUN MAR 11 2001

TIME (CST) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0818 PM    ADDINGTON                 OK   .75 INCH HAIL
03/11/01   JEFFERSON                      PUBLIC REPORT

FM
Local storm report, Mar 11, 10:32 PM CST, 2 hours 34 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1032 PM CST SUN MAR 11 2001

TIME (CST) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0948 PM    2 W CYRIL                 OK   .88 INCH HAIL
03/11/01   CADDO                          AMATEUR RADIO REPORT

FM

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 7:50 PM CSTSevere Thunderstorm WarningOUNJefferson40 min
Mar 11, 9:50 PM CSTSevere Thunderstorm WarningOUNCaddo, Grady40 min
Mar 11, 11:37 PM CSTSevere Thunderstorm WarningOUNGarvin, McClain38 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.